Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 84, NWS Jackson, KY

June 29, 2015Estill County, Powell County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 29, 2015, 5:46 PM EDT for Estill County, Powell County, Kentucky. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2015, 5:46 PM EDT (21:46 UTC)
Expired
Jun 29, 2015, 6:30 PM EDT
In force
44 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Estill County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 61 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:59 PM EDTHAIL 0.5Stanton, KY
Jun 29, 5:59 PM EDTHAIL 1Stanton, KYTHE HAIL OCCURRED NEAR THE UPS HUB ON 213 IN STANTON.
Jun 29, 6:02 PM EDTHAIL 0.75Stanton, KY
Jun 29, 6:02 PM EDTHAIL 0.88Stanton, KY
Jun 29, 6:04 PM EDTTSTM WND DMGE Stanton, KYTREE BRANCH 3 TO 4 INCHES IN DIAMETER FELL OVER HIGHWAY 15 JUST OUTSIDE OF STANTON TO THE EAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 2:33 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS53 KJKL 292146
SVRJKL
KYC065-197-292230-
/O.NEW.KJKL.SV.W.0084.150629T2146Z-150629T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
546 PM EDT MON JUN 29 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 630 PM EDT

* AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FOX...OR 8
  MILES NORTHWEST OF IRVINE...MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STANTON...IRVINE...CLAY CITY...RAVENNA...VAUGHNS MILL...NORTH
  IRVINE...PITTS...PATSEY...CRESSY...SPOUT SPRINGS...SOUTH IRVINE...
  RICE STATION...FITCHBURG...WILLOW TREE...POWELL VALLEY...COTTAGE
  FURNACE...WISEMAN CROSSING STATION...LOMBARD...IRON MOUND AND
  HARRIS FERRY.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13
AND 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

LAT...LON 3788 8373 3787 8370 3772 8371 3771 8375
      3767 8382 3763 8382 3767 8410 3775 8408
      3781 8408 3781 8412 3784 8410 3784 8408
      3782 8407 3785 8406 3783 8400 3787 8403
      3787 8402 3792 8399
TIME...MOT...LOC 2146Z 273DEG 26KT 3777 8410 

HAIL...1.00IN
WIND...60MPH

$$

GREIF
3 follow-up statements
876 
WWUS53 KJKL 292202
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
602 PM EDT MON JUN 29 2015

KYC065-197-292230-
/O.CON.KJKL.SV.W.0084.000000T0000Z-150629T2230Z/
POWELL KY-ESTILL KY-
602 PM EDT MON JUN 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR POWELL AND NORTHERN ESTILL COUNTIES...

AT 601 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROSSLYN...OR
OVER STANTON...MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STANTON...CLAY CITY...IRON MOUND...PALMER...VAUGHNS MILL...
HARDWICK...BOWEN...HARGETT...ROGERS CHAPEL...SPOUT SPRINGS...
KNOWLTON...ROSSLYN...CAT CREEK...FURNACE...SLADE...KIMBRELL...POWELL
VALLEY...COTTAGE FURNACE...WISEMAN CROSSING STATION AND FOX.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 17
AND 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR EAST CENTRAL
KENTUCKY.

LAT...LON 3788 8374 3787 8371 3787 8370 3773 8371
      3774 8373 3774 8376 3776 8378 3775 8382
      3776 8383 3774 8408 3780 8408 3782 8406
      3783 8400 3785 8400 3790 8387 3788 8375
TIME...MOT...LOC 2201Z 271DEG 37KT 3784 8381 

HAIL...1.00IN
WIND...60MPH

$$

GREIF
605 
WWUS53 KJKL 292216
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
616 PM EDT MON JUN 29 2015

KYC065-292226-
/O.CAN.KJKL.SV.W.0084.000000T0000Z-150629T2230Z/
ESTILL KY-
616 PM EDT MON JUN 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ESTILL COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR EAST CENTRAL
KENTUCKY.

LAT...LON 3787 8370 3773 8371 3774 8373 3774 8376
      3776 8378 3775 8382 3776 8383 3775 8387
      3776 8389 3788 8377
TIME...MOT...LOC 2216Z 278DEG 25KT 3782 8376 

$$

KYC197-292230-
/O.CON.KJKL.SV.W.0084.000000T0000Z-150629T2230Z/
POWELL KY-
616 PM EDT MON JUN 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN POWELL COUNTY...

AT 616 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOMBARD...OR
NEAR STANTON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOWEN...FURNACE...SLADE...ROGERS CHAPEL...LOMBARD...NADA...KNOWLTON
AND CAT CREEK.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 26
AND 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR EAST CENTRAL
KENTUCKY.

LAT...LON 3787 8370 3773 8371 3774 8373 3774 8376
      3776 8378 3775 8382 3776 8383 3775 8387
      3776 8389 3788 8377
TIME...MOT...LOC 2216Z 278DEG 25KT 3782 8376 

HAIL...0.88IN
WIND...60MPH

$$

GREIF
906 
WWUS53 KJKL 292228
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT MON JUN 29 2015

KYC197-292238-
/O.EXP.KJKL.SV.W.0084.000000T0000Z-150629T2230Z/
POWELL KY-
628 PM EDT MON JUN 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POWELL COUNTY
WILL EXPIRE AT 630 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR EAST CENTRAL
KENTUCKY.

LAT...LON 3787 8370 3773 8371 3774 8373 3774 8376
      3776 8378 3775 8382 3776 8383 3775 8387
      3776 8389 3788 8377
TIME...MOT...LOC 2225Z 273DEG 26KT 3782 8376 

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:00 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 29, 4:00 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT MON JUN 29 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 400 PM EDT MON JUN 29 2015

AMPLIFIED PATTERN REMAINS IN PLACE WITH SHARP RIDGING ACROSS THE
WESTERN CONUS...WHILE TROUGHING DOMINATES ACROSS THE EASTERN
CONUS. A SHORT WAVE TROUGH IS CURRENTLY MOVING THROUGH THE OHIO
VALLEY...WITH A WEAKER SURFACE REFLECTION OF A LOW CURRENTLY
LOCATED NEAR CENTRAL INDIANA...AND A SHEARED OUT COOL FRONT
DANGLED SOUTHWEST TOWARDS THE BOOTHEEL OF MISSOURI. SCATTERED TO
NUMEROUS SHOWERS AND STORMS HAVE BROKEN OUT ACROSS MAINLY THE
WESTERN HALF OF KENTUCKY THIS AFTERNOON...WITH SOME SCATTERED
CELLS MAKING IT INTO EASTERN KENTUCKY IN THE PAST HOUR.

CAPE AND SHEAR ARE MEAGER THIS AFTERNOON ACROSS OUR AREA...HOWEVER
A FEW STORMS MAY REACH SEVERE LIMITS. THE BEST LOW LEVEL SHEAR
REMAINS NORTH OF I-64...SO THINK THAT THE TORNADO THREAT FOR OUR
AREA IS LOW...BUT WILL KEEP AN EYE ON ANY LONGER-LIVED CELLS THAT
MANAGE TO SUSTAIN THEMSELVES OUT OF NORTH CENTRAL KENTUCKY.

EXPECT THE ACTIVITY TO WANE THIS EVENING AS WE LOSE HEATING AND
THE SHORT WAVE EXITS. TEMPERATURES WILL NOT BE AS PLEASANT AS LAST
NIGHT...WITH LOWS IN THE LOW TO MID 60S AND SOME PATCHY FOG
AROUND.

TUESDAY WILL FEATURE ANOTHER DAY OF MAINLY AFTERNOON CONVECTION AS
ANOTHER SHORT WAVE TROUGH ROTATES THROUGH THE AREA. A FEW STORMS
MAY GET ON THE STRONG-SIDE...WITH PERHAPS A BIT BETTER
INSTABILITY...ALTHOUGH SHEAR LOOKS MEAGER ONCE AGAIN. CONVECTION
WILL ONCE AGAIN DIMINISH TUESDAY NIGHT AS WE LOSE HEATING AND SOME
MODEST SHORT WAVE RIDGING ENSUES. LOWS WILL BE SIMILAR TO TONIGHT IN
THE LOW TO MID 60S...WITH PATCHY FOG AROUND ONCE AGAIN.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 400 PM EDT MON JUN 29 2015

THE EXTENDED PERIOD CONTINUES WITH A MERIDIONAL RIDGE TROUGH PATTERN
ACROSS THE CONUS. IN FACT...A RATHER COOL PATTERN IN PLACE FOR THIS
TIME OF YEAR ACROSS THE EAST WITH THE LONGWAVE TROUGH DIGGING INTO
THE DEEP SOUTHEAST TO BEGIN THE PATTERN. THIS SOLUTION IS SHARED
BETWEEN THE GFS AND EURO. THIS PATTERN CONTINUES TO BE A FAVORABLE
MCS TYPE SET UP WITH THE EXTENDED BEGINNING ON WEDNESDAY AND THE
REMNANTS OF SOME CONVECTION DIMINISHING BEFORE ANOTHER COMPLEX
BEGINS TO PUSH SOUTHEAST INTO THE AREA LATE WEDNESDAY AND INTO
WEDNESDAY NIGHT THIS FEATURE SEEMS MORE TIED TO THE DEVELOPMENT OF A
CONVECTIVE SYSTEM AS IT MOVES INTO KY...ESPECIALLY WITH A SEEMINGLY
STALLED BOUNDARY AT THE SURFACE ACROSS KY. THOUGH IT IS WORTH NOTING
THAT WHILE UPSTREAM CONDITIONS MAY BE FAVORABLE AS WELL AS THE
PATTERN...THE GFS SOUNDING ARE SHOWING LESS INSTABILITY AND
THEREFORE ORGANIZATION WITH THESE FEATURE SEEMS MARGINAL AT BEST.
PERHAPS THIS MAY BE DUE TO THE INABILITY CLEAR OUT THE AREA DUE TO
SOME DEBRIS CLOUD COVER. FURTHERMORE...WITH THE EURO IN
AGREEMENT...AT LEAST WITH THE EARLIER PORTION OF THE EXTENDED...THIS
SEEMS THE MORE LIKELY CASE AND HENCE THE MARGINAL MENTION IN THE DAY
3 BY SPC AND THIS MIGHT EVEN PERHAPS BE OVERDONE.

HEADING INTO THURSDAY...THE INSTABILITY SEEMS A BIT BETTER AND
ORGANIZATION WOULD BE A BIT MORE LIKELY AND THIS IS SUGGESTED IN THE
OPERATIONAL MODELS AS WELL. FRIDAY FEATURES ANOTHER WAVE MOVING
THROUGH THE OH VALLEY...BUT ONCE AGAIN LACKING A BIT IN INSTABILITY
SO THE BEST CHANCE OF ANY ORGANIZATION BEING TIED TO THE AFTERNOON.
HEADING INTO THE WEEKEND...THE GFS AND EURO SIGNIFICANTLY DIVERGE IN
SOLUTIONS WITH THE GFS BEING MORE PRONOUNCED IN THE PATTERN AND THE
EURO BECOMING MORE ZONAL OR AT LEAST A MORE FLATTENED FLOW. DUE TO
THIS AND BEING THE LAST 2 DAYS IN THE EXTENDED...WILL LEAN MORE TO A
COMPROMISE OF THE SUPER BLEND AND COLLABORATION BETWEEN NEIGHBORING
OFFICES. THE RESULT OF THE SUPER BLEND WOULD SUGGEST A MORE
ORGANIZED SET UP FOR THURSDAY AND INTO THURSDAY NIGHT WITH A MORE
DIURNAL DOMINATED TREND HEADING INTO THE WEEK...ESPECIALLY WITH A
POSSIBLE WEAKENING OR FLATTENING PATTERN AS SUGGESTED BY THE
EURO...AT LEAST ACROSS THE EASTERN CONUS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 220 PM EDT MON JUN 29 2015

SCATTERED CONVECTION WILL MOVE IN THIS AFTERNOON AND LAST THROUGH
AROUND 03Z THIS EVENING...BEFORE GENERALLY DISSIPATING. ANY
DIRECT HIT FROM A SHOWER OR THUNDERSTORM WILL BRING TEMPORARY IFR
CONDITIONS...HOWEVER WILL ONLY CONTINUE TO MENTION VCTS FOR
NOW...GIVEN THE DISORGANIZATION OF THE CONVECTION. SUSTAINED
SOUTHWEST WINDS OF AROUND 10 KTS...WITH GUSTS TO AROUND 20 KTS
WILL ALSO PERSIST THROUGH EARLY EVENING...BEFORE DIMINISHING.
PATCHY FOG WILL SET IN LATER TONIGHT...HOWEVER CLEARING OUT MAY BE
PROBLEMATIC...SO AM ONLY CARRYING MVFR FOR NOW. ANY FOG WILL BURN
OFF BY AROUND 12Z...WITH THE NEXT BATCH OF CONVECTION LIKELY
HOLDING OFF UNTIL AFTER 18Z TUESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GEOGERIAN
LONG TERM...SHALLENBERGER
AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 29, 4:15 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT MON JUN 29 2015

KYZ044-050>052-058>060-068-069-079-080-104-106>109-111-112-114-
116-119-302315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-
BREATHITT-OWSLEY-CLAY-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER...
INEZ
415 PM EDT MON JUN 29 2015

...TORNADO WATCH 369 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING. SOME OF
THE STORMS THROUGH EARLY THIS EVENING MAY BECOME
SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY.

SOME OF THE STORMS ON TUESDAY MAY GET STRONG...CONTAINING GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STORM DAMAGE OR
LARGE HAIL THROUGH THIS EVENING.

KYZ083>088-110-113-115-117-118-120-302315-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-
LETCHER-PIKE-
INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...PRESTONSBURG...WHEELWRIGHT...HINDMAN...
PIPPA PASSES...HAZARD...HYDEN...JENKINS...WHITESBURG...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
415 PM EDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING. SOME OF
THE STORMS THROUGH EARLY THIS EVENING MAY BECOME
SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOME OF THE STORMS ON TUESDAY MAY GET STRONG...CONTAINING GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STORM DAMAGE OR
LARGE HAIL THROUGH THIS EVENING.

RAY/GEOGERIAN

In the hours before

Special weather statement, Jun 29, 4:28 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT MON JUN 29 2015

KYZ115>117-292130-
CLAY-LESLIE-PERRY-
428 PM EDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY...LESLIE...PERRY...

AT 428 PM EDT...A STRONG THUNDERSTORM WAS OVER BOTTO...OR 7 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAZARD...MANCHESTER...HYDEN...VICCO...DALEY...DIABLOCK...BEAR
BRANCH...ESSIE...STINNETT...WENDOVER...BULAN...HOSKINSTON...HORSE
CREEK JUNCTION...FREW...ENLINE...SASSAFRAS...SPRING CREEK...
PEABODY...THOUSANDSTICKS AND DRYHILL.

THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 21 AND 59.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3701 8373 3715 8378 3732 8311 3730 8311
      3727 8313 3725 8312 3723 8310 3725 8306
      3715 8304 3712 8306 3706 8305 3698 8368
TIME...MOT...LOC 2028Z 255DEG 25KT 3708 8367

GREIF
Special weather statement, Jun 29, 4:49 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT MON JUN 29 2015

KYZ068-079-080-083-292145-
PULASKI-ROCKCASTLE-WAYNE-LAUREL-
449 PM EDT MON JUN 29 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...
ROCKCASTLE...WAYNE...LAUREL...

AT 449 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER RUTH...OR
NEAR SOMERSET...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...LONDON...SCIENCE HILL...BURNSIDE...PULASKI COUNTY PARK...
HAZEL PATCH...NAOMI...BENT...BERNSTADT...MILL SPRINGS...EAST
BERNSTADT...MAGNUM...GENERAL BURNSIDE S.P....HIGHTOP...ELIHU...
ROCKCASTLE SPRINGS...SHOPVILLE...HOGUE...RUTH AND TATEVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 2.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 33 AND
55.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
 LOUIS B. NUNN PARKWAY

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTH CENTRAL
KENTUCKY.

&&

LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
      3700 8484 3705 8491 3711 8490 3715 8486
      3732 8417 3704 8401 3688 8502
TIME...MOT...LOC 2049Z 255DEG 24KT 3709 8454

GREIF
Special weather statement, Jun 29, 4:52 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT MON JUN 29 2015

KYZ051-052-060-106-292115-
BATH-MENIFEE-ROWAN-MORGAN-
452 PM EDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN...
MORGAN...

AT 451 PM EDT...A STRONG THUNDERSTORM WAS OVER FRENCHBURG...MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...FRENCHBURG...HENRY...WELLINGTON...DAN...ZAG...TABOR...
BIG WOODS...KELLACEY...ROTHWELL...HAMM...WRIGLEY...BLAZE...POMP...
PELFREY...CRIX...COGSWELL...DENNISTON...LICK FORK AND BLAIRS MILLS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3786 8369 3804 8375 3818 8331 3792 8323
TIME...MOT...LOC 2051Z 255DEG 24KT 3798 8364

GREIF
Special weather statement, Jun 29, 5:03 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT MON JUN 29 2015

KYZ106-107-109-292200-
JOHNSON-MAGOFFIN-MORGAN-
503 PM EDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT JOHNSON...MAGOFFIN...MORGAN...

AT 503 PM EDT...A STRONG THUNDERSTORM WAS OVER WONNIE...OR NEAR
SALYERSVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...SALYERSVILLE...LEWIS...BROWNLOW...WILLIAMS...
STAFFORDSVILLE...CISCO...WHITE OAK...GRAYFOX...ELNA...HAGER...
PERLIE...KERZ...BETHANNA...MIMA...QUOD...EVER...RELIEF...NIPPA AND
BALLOT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 67 AND 76.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 7 AND 16.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR EASTERN
KENTUCKY.

&&

LAT...LON 3798 8289 3797 8283 3791 8273 3789 8267
      3768 8315 3783 8328 3798 8302 3796 8299
      3800 8296 3800 8293
TIME...MOT...LOC 2103Z 237DEG 28KT 3780 8314

GREIF
Special weather statement, Jun 29, 5:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT MON JUN 29 2015

KYZ058-059-292215-
ESTILL-POWELL-
537 PM EDT MON JUN 29 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...POWELL...

AT 537 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR PALMER...OR
12 MILES WEST OF STANTON...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STANTON...IRVINE...CLAY CITY...PALMER...VAUGHNS MILL...COBHILL...
NORTH IRVINE...WEST IRVINE...BOWEN...PITTS...PATSEY...HARGETT...
ROGERS CHAPEL...CRESSY...SPOUT SPRINGS...KNOWLTON...FITCHBURG...
PILOT...SANDHILL AND WILLOW TREE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13
AND 33.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3790 8387 3792 8376 3786 8368 3772 8371
      3771 8375 3768 8380 3771 8410 3775 8408
      3781 8408 3781 8412 3784 8410 3784 8408
      3782 8407 3785 8406 3783 8400 3787 8403
      3787 8402 3792 8399
TIME...MOT...LOC 2137Z 279DEG 27KT 3786 8408

GREIF
Special weather statement, Jun 29, 5:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EDT MON JUN 29 2015

KYZ106-109-292215-
MAGOFFIN-MORGAN-
539 PM EDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT MAGOFFIN...MORGAN...

AT 539 PM EDT...A STRONG THUNDERSTORM WAS OVER LIZZIELANE...OR NEAR
WEST LIBERTY...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...SALYERSVILLE...MASON...HENRY...LEWIS...BROWNLOW...
GORDON FORD...WILLIAMS...CISCO...WHITE OAK...GRAYFOX...HAGER...
PERLIE...MARSHALLVILLE...BETHANNA...GYPSY...QUOD...CUTUNO...EVER AND
ELSIE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 59
AND 76.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR EASTERN
KENTUCKY.

&&

LAT...LON 3791 8296 3789 8296 3790 8299 3788 8298
      3784 8298 3781 8299 3778 8295 3764 8293
      3772 8328 3774 8329 3776 8333 3778 8333
      3782 8341 3793 8338
TIME...MOT...LOC 2139Z 279DEG 27KT 3783 8331

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:49 PM EDTSpecial Weather StatementJKLBreathitt, Clay, Perry56 min
Jun 29, 4:07 PM EDTSpecial Weather StatementJKLRockcastle23 min
Jun 29, 4:28 PM EDTSpecial Weather StatementJKLClay, Leslie, Perry62 min
Jun 29, 4:49 PM EDTSpecial Weather StatementJKLLaurel, Pulaski56 min
Jun 29, 4:52 PM EDTSpecial Weather StatementJKLMenifee, Morgan23 min
Jun 29, 5:03 PM EDTSpecial Weather StatementJKLJohnson57 min
Jun 29, 5:08 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan52 min
Jun 29, 5:37 PM EDTSpecial Weather StatementJKLPowell38 min
Jun 29, 5:39 PM EDTSpecial Weather StatementJKLMagoffin, Morgan36 min
Jun 29, 5:55 PM EDTSpecial Weather StatementJKLMorgan, Wolfe50 min
Jun 29, 5:58 PM EDTSpecial Weather StatementJKLWayne47 min
Jun 29, 6:22 PM EDTSpecial Weather StatementJKLMenifee, Morgan38 min
Jun 29, 6:45 PM EDTSpecial Weather StatementJKLWolfe60 min
Jun 29, 6:53 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Wolfe52 min
Jun 29, 7:56 PM EDTSpecial Weather StatementJKLBell, Harlan34 min
Jun 29, 7:58 PM EDTSpecial Weather StatementJKLMcCreary, Wayne32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.